Making Straight Paths For My Feet (or brain)

Last night at Bible study, before we dug into the book of Hebrews, we each shared our “Red Dot” – where we are right now, as it pertains to our Christian walk and to life in general.

I shared briefly about how life has been hard for me lately. How I almost went to the ER Tuesday night with severe pain. How I was grieving the fact that we can’t (and probably won’t) have another child. That I wasn’t sure if I could live with this pain until my consultation and surgery this summer.

We proceeded to the book of Hebrews, and how the Word of God transformed my thoughts. In chapter 12 we read encouragement to run the race with endurance, and to not grow weary as we consider Jesus, who endured so much more (the cross). To remember that we are gaining holiness as we look up and go through these trials. To not drift away but instead to “lift your drooping hands and strengthen your weak knees, and make straight paths for your feet.

At the end of study, our entire group prayed over my husband and I. Specific prayers were said over each member of our family. I left with a full and grateful heart.

But this morning, I ashamedly found myself in the middle of a pity party. The pain was ratcheted up a notch or two. Sharp, stabbing pains under my right rib cage, and pain in my upper back and constant radiating pain in my shoulder. (These are classic diaphragmatic endometriosis symptoms.) We ran an errand and Rachel screamed a long time for reasons that will probably never be known (that’s life with a two year old). And then again at home, Rachel pushed herself away from the counter and tipped her bar-height chair over – causing her head to slam against the laminate floor (praise God with me that we don’t have tile, or else we’d probably be in the ER right now). And the pity sank in. Poor me. This pain is here to stay. Rachel is our last baby. You were hoping you’d be pregnant right now but instead you’re thinking about getting a hysterectomy.

Yuck. That’s all I have to say about my pity party. How it reveals a lack of trust. After all I’ve been through and all I’ve learned, I should be filled with nothing but hope!

And I’m writing this because I need to remember the rest of what I shared last night during the “Red Dot” discussion. I need to remember that when I look back over these past 9 years – fraught with endometriosis,  surgeries, infertility, pain, and doctor’s visits– what is the underlying current? JOY. Yes, joy. It’s not bitterness, despair, or loneliness. It has been joy – because of WHO Jesus is and how He has held me through all of these trials, and taught me to trust Him. And I’ve seen the good work that He’s doing in me. I just need to keep trusting that He’s doing a good work now. Hard times are never easy when we’re in the midst of them, and the battle is 95% mental. I’m reminding myself that it’s okay to suffer, and it’s okay to be in pain.

And now please pray with me like crazy that I can get in for surgery much sooner!

Advertisements

6 Comments

Filed under Endometriosis, Infertility

6 responses to “Making Straight Paths For My Feet (or brain)

  1. Mary Reed

    Praying continuously!! Love You!

  2. It hurts just to think of the type of pain you are dealing with. I so hope that you will get in for that appointment sooner. I’m sure you have thought of all your options already but, is lupron something you could take short term to slow the endo? I’m not sure what all the information is concerning lupron, I’ve just heard it helps temporarily and I don’t remember having side effects while taking it for ivf prep.

    I’m glad you can look back and see joy in the journey. How wonderful that God has given you that praise throughout these years and trials. I’ll be praying!!

    • Yeah, Lupron would probably help my symptoms! The daily dosages for IVF are a lot smaller than the bigger 1, 3 or 6 month long depot dosages. Unfortunately, at the bigger dosages there are scary irreversible side effects- memory and bone loss as well as nerve issues. I did a 1 month dose 5 years ago and got tingling all over my extremities from it. So relieved it went away- but it scared me bad enough I will never take it again. But it does help a lot of people. I wish medications were more of an option for me but progesterone makes me super crabby and birth control has a similar effect. (Not that birth control would be a great idea anyhow since it has estrogen…)
      Thanks so much for praying. I really appreciate it! 😊❤️

  3. Crystal Ahlm

    Amen friend!!!! Continuous prayers and joyful anticipation for what the LORD will do! ❤

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s